Illinois, 2006

Heavy Rain in Illinois, July 12, 2006

July 12, 2006 · NWS PAH · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 12, 2:55 AM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Jul 12, 2:55 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
355 AM CDT WED JUL 12 2006

.DISCUSSION...

BIG CHALLENGE THIS PACKAGE CONTINUES TO BE PRECIPITATION FORECAST
THROUGH MUCH OF THE WEEK. LATEST SURFACE ANALYSIS NEARLY STATIONARY
BOUNDARY OVER NRN IN/IL AND ALONG THE IA/MO BORDER. THIS CONTINUES
TO PLACE THE PAH FORECAST AREA IN A WARM SECTOR REGIME WITH
PLENTIFUL MOISTURE (PWS AROUND 2) AND AMPLE INSTABILITY. WITH LACK
OF LOW LEVEL FORCING...ROUNDS OF THUNDERSTORMS WITH VERY HEAVY RAIN
HAVE BEEN MAINLY DEPENDENT ON MID LEVEL SHORT WAVES COMING EAST
EVERY 6 TO 12 HOURS. THIS TYPE OF PATTERN WILL CONTINUE TODAY AND
TONIGHT...WITH ADDITIONAL MID LVL SHORT WAVES COMING EAST TOWARD THE
AREA. RUC MODEL HAS BEEN DEPICTING THESE WAVES FAIRLY WELL. ONE SUCH
SHORT WAVE EASING CLOSE TO THE MS RVR IS PRODUCING THE ONGOING STORM
ACTIVITY ALONG THE OHIO RVR. ANOTHER STRONG SHORT WAVE IS EVIDENT
OVER WRN MO...AND THIS WILL HEAD EAST DURING THE DAY. THUS...THOUGH
IT WILL NOT RAIN THE ENTIRE DAY....WILL GO WITH 80-90 PERCENT RAIN
CHCS MOST AREAS FOR THE DAY AS A WHOLE.

BOUNDARY TO OUR NORTH MOVES CLOSER LATER TONIGHT/THU/FRI TIME FRAME.
THIS WILL HELP TO FOCUS ADDITIONAL SCATTERED STORMS...WITH THE AID
OF MID LEVEL SHORT WAVES FROM TIME TO TIME. THUS...WILL NEED TO KEEP
AT LEAST SCATTERED POPS IN THROUGH THE PERIOD. SOME AREAS OF
SOUTHEAST MISSOURI...AND AREAS OF SRN IL AND WRN KY ALONG THE OHIO
RIVER...HAVE ALREADY RECEIVED SUBSTANTIAL RAINFALL FROM TUESDAY AND
OVERNIGHT. WILL BE A CONTINUED RISK OF URBAN/SMALL STREAM FLOODING
WHERE STORMS REPEAT OVER THE SAME LOCATION.

PAST FEW RUNS OF THE GFS NOW AGREE WITH THE ECMWF AND CANADIAN
MEDIUM RANGE MODELS THAT ANOTHER SIGNIFICANT H50 SHORT WAVE WILL
DROP SE TOWARD THE REGION ON SATURDAY AND STICK AROUND THROUGH MOST
OF THE WEEKEND. WITH SUCH AGREEMENT BETWEEN MODELS...AND THROUGH
COORDINATION WITH SURROUNDING OFFICES...HAVE OPTED TO INCREASE
SHOWER/THUNDERSTORM CHCS A BIT OVER THE WEEKEND. IF CURRENT MODEL
TREND CONTINUES...LATER SHIFTS MAY NEED TO INCREASE FURTHER. DUE TO
THE AFOREMENTIONED UPPER LOW...WILL NEED TO TRIM BACK MAX TEMPS OVER
THE WEEKEND. JUST CUT 2-3 DEGREES FOR NOW.

LATEST MEDIUM RANGE MODELS ALSO SUGGEST A GOOD STRONG FRONTAL
PASSAGE BY TUE OF NEXT WEEK AS H50 FLOW BECOMES MORE NWLY AS UPPER
HIGH BUILDS OVER CENTRAL STATES. HOWEVER...WAY TO EARLY TO BITE ON
SUCH A RARE (CLIMATOLOGICALLY) STRONG FRONTAL PASSAGE. WILL WAIT AND
SEE HOW SUBSEQUENT RUNS GO.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

MEFFERT
Hazardous weather outlook, Jul 12, 3:31 AM CST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
431 AM CDT WED JUL 12 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-130945-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
431 AM CDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AREA EXPECTED
OVER THE ENTIRE QUAD STATE REGION TODAY. HOWEVER...MOST OF THE
ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LEVELS.

LOCALIZED FLOODING WILL BE A CONCERN TODAY WHERE THUNDERSTORMS
REPEAT OVER THE SAME LOCATION...AND IN AREAS THAT RECEIVED HEAVY
RAINFALL ON TUESDAY. THUNDERSTORMS TODAY WILL BE CAPABLE OF
PRODUCING RAINFALL RATES OF 2 TO 3 INCHES AN HOUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ACROSS THE ENTIRE QUAD STATE REGION THROUGH THE UPCOMING WEEKEND.
THOUGH A FEW STORMS MAY REACH SEVERE LEVELS...ORGANIZED SEVERE
THUNDERSTORM ACTIVITY IS NOT ANTICIPATED AT THIS TIME.

FROM FRIDAY INTO THE WEEKEND...HIGH TEMPERATURES WILL REACH FROM
90 TO 95 DEGREES. COMBINED WITH THE HUMID CONDITIONS...AFTERNOON HEAT
INDICES OF AROUND 100 DEGREES ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...ANY
REPORTS OF VERY HEAVY RAIN OR FLOODING SHOULD BE FORWARDED
IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Franklin

When
July 12, 7:00 AM CST to 9:00 AM CST
Where
Franklin County, Christopher
Reported by
TRAINED SPOTTER
Coordinates
37.992, -88.924 (the zone’s center; the record gives no point)

One to two feet of water was over portions of Highway 148.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522526.